Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Flat extensions in $ \ast$-algebras

Authors: Bernard Mourrain and Konrad Schmüdgen
Journal: Proc. Amer. Math. Soc. 144 (2016), 4873-4885
MSC (2010): Primary 46L05; Secondary 44A60
Published electronically: May 3, 2016
MathSciNet review: 3544536
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of the paper is a flat extension theorem for positive linear functionals on $ *$-algebras. The theorem is applied to truncated moment problems on cylinder sets, on matrices of polynomials and on enveloping algebras of Lie algebras.

References [Enhancements On Off] (What's this?)

  • [1] Raúl E. Curto and Lawrence A. Fialkow, Recursiveness, positivity, and truncated moment problems, Houston J. Math. 17 (1991), no. 4, 603-635. MR 1147276
  • [2] Raúl E. Curto and Lawrence A. Fialkow, Solution of the truncated complex moment problem for flat data, Mem. Amer. Math. Soc. 119 (1996), no. 568, x+52. MR 1303090,
  • [3] S. Kuhlmann and M. Marshall, Positivity, sums of squares and the multi-dimensional moment problem, Trans. Amer. Math. Soc. 354 (2002), no. 11, 4285-4301 (electronic). MR 1926876,
  • [4] Monique Laurent, Sums of squares, moment matrices and optimization over polynomials, Emerging applications of algebraic geometry, IMA Vol. Math. Appl., vol. 149, Springer, New York, 2009, pp. 157-270. MR 2500468,
  • [5] Monique Laurent and Bernard Mourrain, A generalized flat extension theorem for moment matrices, Arch. Math. (Basel) 93 (2009), no. 1, 87-98. MR 2520647,
  • [6] Murray Marshall, Positive polynomials and sums of squares, Mathematical Surveys and Monographs, vol. 146, American Mathematical Society, Providence, RI, 2008. MR 2383959
  • [7] Stanislav Popovych, Positivstellensatz and flat functionals on path $ \ast $-algebras, J. Algebra 324 (2010), no. 9, 2418-2431. MR 2684147,
  • [8] Konrad Schmüdgen, Noncommutative moment problems, Math. Z. 206 (1991), no. 4, 623-649. MR 1100846,
  • [9] Konrad Schmüdgen, Unbounded operator algebras and representation theory, Operator Theory: Advances and Applications, vol. 37, Birkhäuser Verlag, Basel, 1990. MR 1056697
  • [10] Konrad Schmüdgen, On the moment problem of closed semi-algebraic sets, J. Reine Angew. Math. 558 (2003), 225-234. MR 1979186,
  • [11] Ju. L. Šmuljan, An operator Hellinger integral, Mat. Sb. (N.S.) 49 (91) (1959), 381-430 (Russian). MR 0121662

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L05, 44A60

Retrieve articles in all journals with MSC (2010): 46L05, 44A60

Additional Information

Bernard Mourrain
Affiliation: Inria Sophia Antipolis Méditerranée, BP 93, 06902 Sophia Antipolis, France

Konrad Schmüdgen
Affiliation: Mathematisches Institut, Universität Leipzig, Augustusplatz 10/11, D-04109 Leipzig, Germany

Keywords: $\ast$-algebras, flat extension, hermitian linear form, GNS construction, truncated moment problem, enveloping algebra
Received by editor(s): July 9, 2014
Received by editor(s) in revised form: January 18, 2016
Published electronically: May 3, 2016
Communicated by: Harm Derksen
Article copyright: © Copyright 2016 by the authors

American Mathematical Society